Alert archive / Kentucky / Freeze Watches in 2021
Freeze Watch 4, NWS Louisville, KY
NWS Louisville, KY issued this freeze watch at Nov 2, 2021, 2:35 AM CDT for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Nov 4, 2021, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 2, 2021, 2:35 AM CDT (07:35 UTC)
- In effect from
- Nov 4, 2021, 1:00 AM CDT
- Expired
- Nov 3, 2021, 2:04 AM CDT
- In force
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1822 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
592 WWUS73 KLMK 020735 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 335 AM EDT Tue Nov 2 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-063>067-077- 078-022100- /O.NEW.KLMK.FZ.W.0007.211103T0400Z-211103T1300Z/ /O.NEW.KLMK.FZ.A.0004.211104T0600Z-211104T1300Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Hart-Green-Taylor-Casey-Lincoln- Adair-Russell- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Columbia, and Jamestown 335 AM EDT Tue Nov 2 2021 /235 AM CDT Tue Nov 2 2021/ ...FREEZE WARNING IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 9 AM EDT /8 AM CDT/ WEDNESDAY... ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * WHAT...Morning lows near 30 degrees. * WHERE...Southern Indiana and most of central Kentucky * WHEN...Early Wednesday morning and again early Thursday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ KYZ061-062-070>076-081-082-022100- /O.NEW.KLMK.FZ.A.0004.211104T0600Z-211104T1300Z/ Butler-Edmonson-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Cumberland-Clinton- Including the cities of Morgantown, Brownsville, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Burkesville, and Albany 235 AM CDT Tue Nov 2 2021 ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * WHAT...Morning lows near 30 degrees. * WHERE...South central Kentucky * WHEN...Early Thursday morning * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ BTN
2 follow-up statements
330 WWUS73 KLMK 021912 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 312 PM EDT Tue Nov 2 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-063>067-077- 078-030900- /O.CON.KLMK.FZ.W.0007.211103T0400Z-211103T1300Z/ /O.CON.KLMK.FZ.A.0004.211104T0600Z-211104T1300Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Hart-Green-Taylor-Casey-Lincoln- Adair-Russell- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Columbia, and Jamestown 312 PM EDT Tue Nov 2 2021 /212 PM CDT Tue Nov 2 2021/ ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 9 AM EDT /8 AM CDT/ WEDNESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * WHAT...Morning lows near 30 degrees. * WHERE...Southern Indiana and most of central Kentucky * WHEN...Early Wednesday morning and again early Thursday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ KYZ061-062-070>076-081-082-030900- /O.NEW.KLMK.FR.Y.0009.211103T0400Z-211103T1300Z/ /O.CON.KLMK.FZ.A.0004.211104T0600Z-211104T1300Z/ Butler-Edmonson-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Cumberland-Clinton- Including the cities of Morgantown, Brownsville, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Burkesville, and Albany 212 PM CDT Tue Nov 2 2021 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM CDT WEDNESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * WHAT...Morning lows near 30 degrees. * WHERE...South central Kentucky * WHEN...Early Thursday morning * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
477 WWUS73 KLMK 030704 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 304 AM EDT Wed Nov 3 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-063>067-077- 078-032000- /O.UPG.KLMK.FZ.A.0004.211104T0600Z-211104T1300Z/ /O.NEW.KLMK.FZ.W.0008.211104T0400Z-211104T1300Z/ /O.CON.KLMK.FZ.W.0007.000000T0000Z-211103T1300Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Hart-Green-Taylor-Casey-Lincoln- Adair-Russell- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Columbia, and Jamestown 304 AM EDT Wed Nov 3 2021 /204 AM CDT Wed Nov 3 2021/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 9 AM EDT /8 AM CDT/ THURSDAY... * WHAT...Morning lows in the upper 20s to lower 30s this morning and mid 20s to around 30 Thursday. * WHERE...Southern Indiana and most of central Kentucky. * WHEN...Early Wednesday morning and again early Thursday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ KYZ061-062-070>076-081-082-032000- /O.UPG.KLMK.FZ.A.0004.211104T0600Z-211104T1300Z/ /O.NEW.KLMK.FZ.W.0008.211104T0400Z-211104T1300Z/ /O.CON.KLMK.FR.Y.0009.000000T0000Z-211103T1300Z/ Butler-Edmonson-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Cumberland-Clinton- Including the cities of Morgantown, Brownsville, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Burkesville, and Albany 204 AM CDT Wed Nov 3 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM CDT THURSDAY... * WHAT...Morning lows in the low to mid 30s this morning and upper 20s to around 30 Thursday. * WHERE...South central Kentucky. * WHEN...Early Thursday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ EBW
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this freeze watch went out at Nov 2, 2:21 AM CDT, 14 minutes earlier.
Area forecast discussion, Nov 2, 2:21 AM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Louisville KY 321 AM EDT Tue Nov 2 2021 .Short Term...(Today and tonight) Issued at 255 AM EDT Tue Nov 2 2021 Chilly 1032mb high is centered along the Nebraska/Kansas border, with a ridge axis extending eastward into the Ohio Valley. Weak disturbance aloft has generated mid-level clouds and is finally getting light precip to the sfc. Best radar returns are along/south of the WK/BG Parkways, but the bark is worse than the bite due to bright banding. Once the precip is pushed out by drier air later this morning, attention shifts to a potential freeze tonight into Wed morning. Expect light winds with high pressure settling overhead, and dewpoints in the mid/upper 20s will leave plenty of room for temps to drop to freezing. One factor weighing against a freeze is increasing clouds in response to isentropic lift ahead of a southern stream disturbance, but there will be a window of mostly clear skies to allow fairly rapid cooling this evening. So while frost is off the table, there is a good shot at a freeze for all but the southern two tiers of counties in Kentucky, and we could actually see a hard freeze along and north of I-64. While the growing season is winding down for most interests, freezing temps do cause a concern for livestock, so we will go ahead with a Freeze Warning for much of the area. && .Long Term...(Wednesday through Monday) Issued at 316 AM EDT Tue Nov 2 2021 At the beginning of the period, a broad-based upper trough will be located across the eastern two-thirds of the CONUS. Surface high pressure will be centered over the upper Midwest states and will be drifting slowly to the south and east as we progress further into the forecast period, allowing for light NE flow at the surface. To our west, an upper shortwave will be swinging around the base of the trough, bringing precipitation to the southern Plains region. Temperatures Wednesday night should drop enough to introduce the possibility of a freeze across all of our CWA. As a result, in coordination with PAH, a freeze watch has been issued for Wednesday night into Thursday morning. While calm or very light winds will favor maximum nighttime cooling, areas south of the Parkways may not reach freezing conditions depending on the prevalence of cloud cover. Will adjust watch area as new guidance comes in later today. The only threat for precipitation to our area in the long range comes Wednesday night into Thursday as the aforementioned shortwave over the southern Plains pushes eastward. GFS guidance brings precipitation close to our southernmost counties, while ECMWF and Canadian solutions suppress any precipitation well to the south of the area. Additionally, WPC Cluster Analysis shows only 10 percent of ECMWF/GFS/CMC ensemble members bringing measurable precip into our CWA. For now, will keep a slight chance for precip on the southernmost fringe of the CWA, although PoPs may need to be eliminate altogether for Wednesday night into Thursday morning. After Thursday, things look dry throughout the rest of the period. Saturday night into Sunday morning, ECMWF guidance brings an upper shortwave through the region, but available moisture should be limited; nevertheless, will continue to monitor for a brief chance of precipitation. Otherwise, temperatures will be below normal for the first half of the period, with upper 20s and lower 30s expected for lows Wed/Thu/Fri night, which will likely bring an end to the growing season across central Kentucky and southern Indiana. Highs will be in the lower 50s for the beginning of the period, and temperatures generally will gradually warm through the weekend into the first part of next week as an upper ridge and associated low- level southerly flow return temperatures to more seasonal levels. && .Aviation...(06Z TAF Issuance) Issued at 105 AM EDT Tue Nov 2 2021 A weak disturbance aloft is squeezing out just enough mid-level moisture to barely overcome a dry low-level air mass, so we're seeing quite a bit of virga across the Ohio Valley tonight with some patchy light rain actually reaching the sfc. Better than advertised southward progress should get most of the light rain through all but BWG by sunrise, and out of the area completely by mid-morning. Not expecting any restriction to vis, and while there is a window for MVFR ceilings we should stay above 2000 feet. Should be VFR across the board by late morning, with clearing during the afternoon. NNW winds persist through the period, with speeds below 10 kt. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...RAS Long Term...CSG Aviation...RAS
Hazardous weather outlook, Nov 1, 2:27 PM CDT, 12 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 327 PM EDT Mon Nov 1 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-021930- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 327 PM EDT Mon Nov 1 2021 /227 PM CDT Mon Nov 1 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. DM/JML
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 2:35 AM CDT | Freeze Warning | LMK | Adair, Anderson, Bourbon, Boyle, Breckinridge, Bullitt and 32 more | 29 hr |
| Nov 2, 2:12 PM CDT | Frost Advisory | LMK | Allen, Barren, Butler, Clinton, Cumberland, Edmonson and 5 more | 18 hr |
Nearby
Freeze Watches in Kentucky, 2021Freeze Watches in Indiana, 2021Every freeze watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.